Alert archive / Kansas / River Flood Warnings in 2016

River Flood Warning 200, NWS Kansas City, MO

September 16, 2016Leavenworth County, Kansas

NWS Kansas City, MO issued this river flood warning at Sep 16, 2016, 8:27 PM CDT for Leavenworth County, Kansas. It took effect at Sep 16, 2016, 10:41 PM CDT. It was in force for 38 hr.

The area

The outline as issued.

The facts

Issued
Sep 16, 2016, 8:27 PM CDT (01:27 UTC)
In effect from
Sep 16, 2016, 10:41 PM CDT
Expired
Sep 18, 2016, 1:00 PM CDT
In force
38 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Leavenworth County, KS

The radar

The Pleasant Hill radar (KEAX), 76 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Stranger Creek near Tonganoxie (TNGK1). The gauge peaked at 22.93 ft at Sep 17, 2016, 1:00 AM CDT.

actionminormoderate10203009/1709/1809/19
Action stage
18 ft
Minor stage
23 ft
Moderate stage
30 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06892000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

867 
WGUS43 KEAX 170127
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
827 PM CDT FRI SEP 16 2016
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Kansas...

  Stranger Creek near Tonganoxie affecting Leavenworth County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC103-180127-
/O.NEW.KEAX.FL.W.0200.160917T0341Z-160918T1800Z/
/TNGK1.1.ER.160917T0341Z.160917T1200Z.160917T1800Z.UU/
827 PM CDT FRI SEP 16 2016

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Stranger Creek near Tonganoxie.
* until Sunday afternoon.
* At  8:16 PM Friday the stage was 22.8 feet.
* Flood stage is 23.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 23.7 feet by Saturday morning. The river will fall below 
  flood stage by early Saturday afternoon.
* At 23.0 feet...Low-lying farmland along the creek floods.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Stranger Creek
  Tonganoxie      23   22.8   Fri 08 PM   23.7 Saturday morning
     
&&
  
LAT...LON 3918 9511 3920 9500 3901 9496 3900 9508

  

$$
1 follow-up statement
673 
WGUS83 KEAX 171548
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
1048 AM CDT SAT SEP 17 2016
   

...The Flood Warning is cancelled for the following rivers in 
Missouri...Kansas...

  Missouri River At Miami affecting Carroll...Chariton and Saline 
  Counties.

  Stranger Creek near Tonganoxie affecting Leavenworth County.

...The Flood Warning continues for the following rivers in Kansas...
Missouri...

  Missouri River at St Joseph affecting Doniphan...Andrew and Buchanan
  Counties.

  Platte River near Platte City affecting Platte County.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC043-MOC003-021-181548-
/O.EXT.KEAX.FL.W.0198.160918T1137Z-160920T1621Z/
/SJSM7.1.ER.160918T1137Z.160919T0000Z.160919T1621Z.NO/
1048 AM CDT SAT SEP 17 2016

The Flood Warning continues for
  The Missouri River at St Joseph.
* from Sunday morning to Tuesday morning.
* At  1:30 PM Friday the stage was 10.8 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday morning and continue to
  rise to near 18.5 feet by Sunday evening. The river will fall below
  flood stage by late Monday morning.
* At 17.0 feet...Lowland flooding upstream and downstream from St. 
  Joseph occurs.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  St Joseph       17   10.8   Fri 01 PM   18.5 Sunday evening
     
&&
  
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505

  

$$

MOC033-041-195-171618-
/O.CAN.KEAX.FL.W.0194.000000T0000Z-160917T1548Z/
/MIAM7.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1048 AM CDT SAT SEP 17 2016

The Flood Warning is cancelled for
  The Missouri River At Miami.
* Flood stage is 18.0 feet.
* Forecast...The river is forecast below flood stage with a maximum 
  value of 17.7 feet early Tuesday morning.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Miami           18                      17.7 early Tuesday morning
     
&&
  
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327

  

$$

MOC165-181010-
/O.EXT.KEAX.FL.W.0184.000000T0000Z-160918T1010Z/
/PLCM7.1.ER.000000T0000Z.160916T0115Z.160917T1010Z.UU/
1048 AM CDT SAT SEP 17 2016

The Flood Warning continues for
  The Platte River near Platte City.
* until late tonight.
* At  5:50 PM Friday the stage was 22.8 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  early this morning.
* At 22.0 feet...Flooding occurs at Humphreys Access Area which is 
  located 5 miles downstream from Platte City. 300 acres of pasture 
  are also flooded.
* At 20.0 feet...Cropland near State Highway 92 near Platte City 
  begins to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Platte River
  Platte City     20   22.8   Fri 06 PM   18.1 this afternoon
     
&&
  
LAT...LON 3939 9479 3935 9476 3927 9481 3929 9484 3933 9483

  

$$

KSC103-171618-
/O.CAN.KEAX.FL.W.0200.000000T0000Z-160918T1800Z/
/TNGK1.1.ER.160917T0816Z.000000T0000Z.160917T0816Z.UU/
1048 AM CDT SAT SEP 17 2016

The Flood Warning is cancelled for
  The Stranger Creek near Tonganoxie.
* At 10:31 AM Saturday the stage was 20.3 feet.
* Flood stage is 23.0 feet.
* Fell below flood stage at  3:16 AM Saturday.
* Forecast...The river will continue to fall to 9.0 feet by Sunday 
  morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Stranger Creek
  Tonganoxie      23   20.3   Sat 11 AM   18.8 this afternoon
     
&&
  
LAT...LON 3918 9511 3920 9500 3901 9496 3900 9508

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Sep 16, 6:40 PM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Sep 16, 6:40 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
640 PM CDT Fri Sep 16 2016

.Discussion...
Issued at 321 PM CDT FRI SEP 16 2016

An upper wave in combination of a frontal zone continues to support
widespread showers across the southern half of the forecast area.
Expect this activity to continue through the late afternoon hours
before ascent moves to the east and showers generally shift south
and east of the area this evening into tonight. With upstream cloud
cover, do not expect temperatures to recover much for the remainder
of the afternoon. Otherwise the weekend looks dry with temperatures
near or slightly above normal. Cloud cover will clear from northwest
to southeast during the day on Saturday. An upper ridge builds into
the central CONUS over much of the work week, and outside of subtle
disturbances bringing small chances of thunderstorms, much of the
week looks relatively dry. The next best chance for precipitation
should arrive late next week as a highly amplified trough moves into
the region.

&&

.Aviation...(For the 00Z TAFS through 00Z Saturday Evening)
Issued at 640 PM CDT FRI SEP 16 2016

VFR conditions currently prevail at the Missouri-Kansas state-line
terminals. Clouds, and showers to the south, will persist into the
evening hours, but the cloud cover is expected to clear late tonight.
With light winds and clearing skies, light patchy fog may be an issue
in the morning. Therefore, have added in some reduced visibilities around
sunrise. Expect clear skies and winds to slowly back to the north
through the day Saturday.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.
&&

Discussion...Blair
Aviation...Cutter
Hazardous weather outlook, Sep 16, 5:30 AM CDT, 14 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
530 AM CDT FRI SEP 16 2016

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-171030-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
530 AM CDT FRI SEP 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 THUNDERSTORMS TODAY THROUGH OVERNIGHT TONIGHT MAY BECOME STRONG,
CONTAINING GUSTY WINDS AND MODERATE TO LOCALLY HEAVY RAINFALL. NO
WIDESPREAD SEVERE WEATHER IS EXPECTED.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

 THUNDERSTORM CHANCES WILL DIMINISH FROM NORTHWEST TO SOUTHEAST ON
SATURDAY. PORTIONS OF CENTRAL MISSOURI COULD SEE SHOWERS AND
THUNDERSTORMS MONDAY NIGHT BUT OTHERWISE LOOKS RELATIVELY DRY FOR
EARLY NEXT WEEK.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 11:48 PM CDTDense Fog AdvisoryEAXJohnson, Leavenworth, Linn, Miami, Wyandotte8 hr

Nearby

River Flood Warnings in Kansas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.